Alert archive / Colorado / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 23, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 26, 2025, 3:27 PM MDT for Huerfano County, Pueblo County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2025, 3:27 PM MDT (21:27 UTC)
- Expired
- May 26, 2025, 3:56 PM MDT
- In force
- 29 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Huerfano County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 94 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.5 hours before the alert went out and 344 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 670 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1523 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
447 WUUS55 KPUB 262127 SVRPUB COC055-101-262215- /O.NEW.KPUB.SV.W.0023.250526T2127Z-250526T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Pueblo CO 327 PM MDT Mon May 26 2025 The National Weather Service in Pueblo has issued a * Severe Thunderstorm Warning for... Northeastern Huerfano County in southeastern Colorado... Southwestern Pueblo County in southeastern Colorado... * Until 415 PM MDT. * At 326 PM MDT, a severe thunderstorm was located 10 miles southeast of Greenhorn Mountain, or 33 miles south of Pueblo, moving south at 10 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Colorado City. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3784 10499 3803 10479 3772 10460 3760 10492 TIME...MOT...LOC 2126Z 344DEG 10KT 3781 10483 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ Hodanish
2 follow-up statements
090 WWUS55 KPUB 262145 SVSPUB Severe Weather Statement National Weather Service Pueblo CO 345 PM MDT Mon May 26 2025 COC101-262154- /O.CAN.KPUB.SV.W.0023.000000T0000Z-250526T2215Z/ Pueblo CO- 345 PM MDT Mon May 26 2025 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PUEBLO COUNTY IS CANCELLED... The severe thunderstorm which prompted the warning has moved out of the warned area. Therefore, the warning has been cancelled. && LAT...LON 3786 10485 3788 10470 3772 10460 3762 10486 TIME...MOT...LOC 2144Z 344DEG 10KT 3776 10481 $$ COC055-262215- /O.CON.KPUB.SV.W.0023.000000T0000Z-250526T2215Z/ Huerfano CO- 345 PM MDT Mon May 26 2025 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT FOR NORTHEASTERN HUERFANO COUNTY... At 344 PM MDT, a severe thunderstorm was located 9 miles north of Walsenburg, or 36 miles south of Pueblo, moving south at 10 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. This severe thunderstorm will remain over mainly rural areas of northeastern Huerfano County. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3786 10485 3788 10470 3772 10460 3762 10486 TIME...MOT...LOC 2144Z 344DEG 10KT 3776 10481 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ Hodanish
966 WWUS55 KPUB 262156 SVSPUB Severe Weather Statement National Weather Service Pueblo CO 356 PM MDT Mon May 26 2025 COC055-262206- /O.CAN.KPUB.SV.W.0023.000000T0000Z-250526T2215Z/ Huerfano CO- 356 PM MDT Mon May 26 2025 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HUERFANO COUNTY IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning has been cancelled. && LAT...LON 3786 10485 3788 10470 3772 10460 3762 10486 TIME...MOT...LOC 2155Z 344DEG 10KT 3773 10480 $$ Hodanish
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:23 PM MDT, 1 hour 4 minutes earlier. Its key messages:
- Showers and thunderstorms expand in coverage early this evening, with a couple strong storms possible.
- Mountains showers and thunderstorms expected tomorrow afternoon.
- Daily chances of rain showers and thunderstorms through much of the upcoming week and into the weekend.
Area forecast discussion, May 26, 2:23 PM MDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 223 PM MDT Mon May 26 2025 .KEY MESSAGES... - Showers and thunderstorms expand in coverage early this evening, with a couple strong storms possible. - Mountains showers and thunderstorms expected tomorrow afternoon. - Daily chances of rain showers and thunderstorms through much of the upcoming week and into the weekend. && .SHORT TERM /THROUGH TUESDAY/... Issued at 220 PM MDT Mon May 26 2025 Tonight: Monday evening will start off with active weather for south central and southeastern Colorado, though will quickly become quiet heading into the overnight hours. A shortwave within the flow will be pushing to the southeast over the area early in this period, and will bring a brief uptick in forcing. Along with that, moisture will still be in place across the area. Given the wave passage and moisture in place, showers and thunderstorms will blossom this afternoon to early evening. A couple of strong to low end severe thunderstorms can not be ruled out along the I-25 corridor region where minor instability development is expected, though any instability is anticipated to be limited given early day cloud cover and relatively cool temperatures. With that all said, any showers or thunderstorms present are expected to dissipate by late evening as the wave exits the area and any modest instability in place wanes. Beyond all of that, light winds are expected during this period outside of any thunderstorm outflows, with clouds remaining in place across the plains, and mostly clear skies for the valleys and mountains. Looking at temperatures, a mild and near and seasonal night is anticipated, with the plains falling into the 40s, the valleys into the 30s, and the mountains into the 20s and 30s. Tomorrow: For Tuesday, another round of active weather is anticipated for south central and southeastern Colorado, though mostly along the mountains. Northwesterly flow will develop behind the aforementioned exiting wave and prevail through the day. While major forcing is not anticipated, orographic forcing will be ongoing along the mountains. This forcing, coupled with moisture remaining in place and diurnally driven instability, will allow for scattered showers and thunderstorms to develop during the afternoon. While greatest precipitation coverage is anticipated along the mountains, a couple showers or thunderstorms pushing off the higher terrain and across the valleys or adjacent I-25 corridor can not be ruled out given the northwesterly flow. Outside of all of that, relatively light winds and increasing cloud cover are expected during the day. As for temperatures, a warmer day is expected, though many will still remain below seasonal values for late May. With that said,t the plains will rise into the 70s, the valleys into the 70s, and the mountains into the 50s and 60s. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Issued at 220 PM MDT Mon May 26 2025 Tuesday Night - Sunday: For the long term period, active weather continues, with daily showers and thunderstorms for portions of south central and southeastern Colorado. A messy pattern still looks to remain in place over the region, with multiple waves/disturbances pushing over/near the area, even within the ridging pattern expected to develop this weekend. Along with that, moisture will remain increased during this period. With the unsettled pattern and moisture in place, daily scattered showers and thunderstorms are expected across the region, though with the greatest coverage remaining along the mountains, where forcing will be greatest. Showers and thunderstorms will be most numerous during the afternoon and early evening hours, when diurnal instability will be maximized. Otherwise, relatively light winds and pockets of increased cloud cover will persist through this timeframe. Temperatures during this period will slowly warm back to around and slightly above seasonal values by the weekend, even despite a cold front passage late Wednesday, though Thursday will be the coolest day during the long term period behind the cold front. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1133 AM MDT Mon May 26 2025 A very moist atmosphere is over the plains and will remain over the region during this TAF fcst period. Low cigs with a chance of showers and TSRA will occur, especially during the afternoon and early evening time frame. IFR/LIFR cigs will be possible at KCOS and KPUB later tonight into tomorrow morning. Winds will be light and upslope through the period, and may get gusty (30kts) in and around convective showers. For KALS, afternoon and early evening showers/-tsra with brief MVFR conditions will be possible, otherwise VFR && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...SIMCOE LONG TERM...SIMCOE AVIATION...HODANISH
Hazardous weather outlook, May 26, 11:44 AM MDT, 3 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1144 AM MDT Mon May 26 2025 COZ058>089-093>099-271745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1144 AM MDT Mon May 26 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered to widespread showers and thunderstorms are expected, mainly this afternoon and evening. Showers and storms will initially form over the mountains, moving east onto the I-25 corridor in the early afternoon, before pushing further east and dissipating this evening. A few storms could become strong to severe, and will be capable of producing hail up to 1 inch in diameter, gusty winds to 60 mph, and frequent lightning. Other, weaker storms will produce brief periods of moderate to heavy rain, gusty winds of 40-45 mph, and small hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Widespread showers and thunderstorms will continue Tuesday through Thursday across much of southern Colorado. Hail, wind and locally heavy rainfall will all be possible. The potential for severe storms is elevated on Thursday. More isolated to scattered showers and thunderstorms are possible Friday through Sunday, mainly across the higher terrain. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. SIMCOE/88
In the hours before
Special weather statement, May 26, 2:17 PM MDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Pueblo CO
217 PM MDT Mon May 26 2025
COZ067-068-070-071-262045-
Southern San Luis Valley CO-
Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO-
Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft CO-
Eastern San Juan Mountains Above 10000 Ft CO-
217 PM MDT Mon May 26 2025
...THUNDERSHOWERS WILL IMPACT WESTERN ALAMOSA...SOUTHEASTERN RIO
GRANDE...WEST CENTRAL COSTILLA AND NORTHEASTERN CONEJOS COUNTIES
THROUGH 245 PM MDT...
At 216 PM MDT, emergency management reported a showers and weak
thunderstorms producing blowing dust in the Alamosa region. The
activity was moving to the east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Emergency management.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Alamosa East, La Jara, Capulin, San Luis Valley Airport, Bountiful,
Alamosa, and Sanford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3722 10627 3747 10631 3767 10580 3728 10568
TIME...MOT...LOC 2016Z 256DEG 19KT 3740 10609
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HodanishSpecial weather statement, May 26, 2:28 PM MDT, 59 minutes before
Special Weather Statement
National Weather Service Pueblo CO
228 PM MDT Mon May 26 2025
COZ081-084-085-262100-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
228 PM MDT Mon May 26 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN EL PASO COUNTY
THROUGH 300 PM MDT...
At 228 PM MDT, Doppler radar was tracking a strong thunderstorm near
Manitou Springs, or near Colorado Springs, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Manitou Springs, Air Force Academy, Gleneagle, and Colorado Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3882 10491 3901 10494 3907 10477 3886 10475
TIME...MOT...LOC 2028Z 255DEG 12KT 3888 10486
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HodanishSpecial weather statement, May 26, 2:42 PM MDT, 45 minutes before
Special Weather Statement
National Weather Service Pueblo CO
242 PM MDT Mon May 26 2025
COZ074-088-262115-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
242 PM MDT Mon May 26 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL LAS ANIMAS COUNTY
THROUGH 315 PM MDT...
At 242 PM MDT, Doppler radar was tracking a strong thunderstorm near
Starkville, or 9 miles southwest of Trinidad, moving southeast at 30
mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Raton Pass and Starkville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 10496 3714 10460 3700 10416 3699 10424
TIME...MOT...LOC 2042Z 300DEG 25KT 3705 10457
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
HodanishSpecial weather statement, May 26, 2:47 PM MDT, 40 minutes before
Special Weather Statement
National Weather Service Pueblo CO
247 PM MDT Mon May 26 2025
COZ079-080-086-087-262115-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Wet Mountains above 10000 Ft CO-
247 PM MDT Mon May 26 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL HUERFANO AND
SOUTHWESTERN PUEBLO COUNTIES THROUGH 315 PM MDT...
At 246 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Greenhorn Mountain, or 33 miles southwest of
Pueblo, moving south at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of north central
Huerfano and southwestern Pueblo Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3783 10500 3791 10481 3771 10469 3764 10495
TIME...MOT...LOC 2046Z 348DEG 13KT 3783 10488
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HodanishSpecial weather statement, May 26, 3:16 PM MDT, 11 minutes before
Special Weather Statement
National Weather Service Pueblo CO
316 PM MDT Mon May 26 2025
COZ074-088-094-262145-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Eastern Las Animas County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
316 PM MDT Mon May 26 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL LAS ANIMAS COUNTY
THROUGH 345 PM MDT...
At 315 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Sugarite Canyon State Park, or 9 miles southeast of
Trinidad, moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Trinchera, Branson, and Raton Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 10452 3719 10438 3707 10368 3700 10387
3699 10451
TIME...MOT...LOC 2115Z 306DEG 15KT 3708 10438
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
HodanishSpecial weather statement, May 26, 3:17 PM MDT, 10 minutes before
Special Weather Statement
National Weather Service Pueblo CO
317 PM MDT Mon May 26 2025
COZ079-087-262145-
Wet Mountains between 6300 and 10000Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
317 PM MDT Mon May 26 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL HUERFANO COUNTY THROUGH
345 PM MDT...
At 317 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Greenhorn Mountain, or 36 miles southwest of
Pueblo, moving south at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of central Huerfano
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3781 10499 3789 10481 3770 10469 3762 10495
TIME...MOT...LOC 2117Z 344DEG 10KT 3778 10489
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
HodanishThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 12:39 PM MDT | Special Weather Statement | PUB | Costilla | 36 min |
| May 26, 2:17 PM MDT | Special Weather Statement | PUB | Alamosa | 28 min |
| May 26, 2:28 PM MDT | Special Weather Statement | PUB | El Paso | 32 min |
| May 26, 2:47 PM MDT | Special Weather Statement | PUB | Huerfano | 28 min |
| May 26, 3:16 PM MDT | Special Weather Statement | PUB | Las Animas | 29 min |
| May 26, 3:17 PM MDT | Special Weather Statement | PUB | Huerfano | 28 min |
| May 26, 4:24 PM MDT | Special Weather Statement | PUB | Las Animas | 51 min |
| May 26, 4:26 PM MDT | Special Weather Statement | PUB | El Paso | 34 min |
| May 26, 4:45 PM MDT | Special Weather Statement | PUB | El Paso | 30 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.